Alert archive / Iowa / Tornado Warnings in 2009

Tornado Warning 27, NWS Sioux Falls, SD

June 21, 2009Lyon County, Sioux County, Iowa

NWS Sioux Falls, SD issued this tornado warning at Jun 21, 2009, 4:56 PM CDT for Lyon County, Sioux County, Iowa. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2009, 4:56 PM CDT (21:56 UTC)
Expired
Jun 21, 2009, 5:30 PM CDT
In force
34 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Lyon County, IA, Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 61 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:11 PM CDTFUNNEL CLOUD2 Ssw Doon, IA
Jun 21, 5:29 PM CDTTORNADO2 Ese Doon, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:17 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KFSD 212156
TORFSD
IAC119-167-212230-
/O.NEW.KFSD.TO.W.0027.090621T2156Z-090621T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
456 PM CDT SUN JUN 21 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LYON COUNTY IN NORTHWEST IOWA
  NORTHERN SIOUX COUNTY IN NORTHWEST IOWA

* UNTIL 530 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR ROCK VALLEY...OR 14 MILES EAST OF CANTON...
  AND MOVING EAST AT 15 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
   DOON AROUND 510 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

&&

LAT...LON 4335 9593 4320 9592 4318 9639 4326 9643
TIME...MOT...LOC 2156Z 260DEG 13KT 4324 9631

$$

SCHUMACHER
3 follow-up statements
000 
WWUS53 KFSD 212213
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
513 PM CDT SUN JUN 21 2009

IAC119-167-212230-
/O.CON.KFSD.TO.W.0027.000000T0000Z-090621T2230Z/
LYON IA-SIOUX IA-
513 PM CDT SUN JUN 21 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN
SIOUX AND SOUTHERN LYON COUNTIES...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DOON...OR 13 MILES
SOUTH OF ROCK RAPIDS...MOVING EAST AT 15 MPH.

THE TORNADO IS EXPECTED TO REMAIN NEAR THE SIOUX AND LYON COUNTY 
LINES THROUGH 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING 
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

&&

LAT...LON 4328 9632 4331 9609 4322 9609 4321 9631
TIME...MOT...LOC 2212Z 260DEG 13KT 4325 9623

$$

SCHUMACHER
000 
WWUS53 KFSD 212219
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
519 PM CDT SUN JUN 21 2009

IAC119-167-212230-
/O.CON.KFSD.TO.W.0027.000000T0000Z-090621T2230Z/
LYON IA-SIOUX IA-
519 PM CDT SUN JUN 21 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN
SIOUX AND SOUTHERN LYON COUNTIES...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DOON...OR 12 MILES
SOUTH OF ROCK RAPIDS...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  THE SIOUX AND LYON COUNTY LINE THROUGH 530 PM CDT...

AT 511 PM CDT...A WEATHER SPOTTER REPORTED A FUNNEL CLOUD ALONG THE 
SIOUX AND LYON COUNTY LINE 2 MILES SOUTH SOUTHWEST OF DOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

&&

LAT...LON 4322 9609 4321 9631 4328 9632 4329 9623
      4331 9609
TIME...MOT...LOC 2217Z 260DEG 13KT 4325 9621

$$

SCHUMACHER
000 
WWUS53 KFSD 212227
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
527 PM CDT SUN JUN 21 2009

IAC119-167-212237-
/O.EXP.KFSD.TO.W.0027.000000T0000Z-090621T2230Z/
LYON IA-SIOUX IA-
527 PM CDT SUN JUN 21 2009

...THE TORNADO WARNING FOR NORTHERN SIOUX AND SOUTHERN LYON COUNTIES
EXPIRES AT 530 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

LAT...LON 4322 9609 4321 9631 4328 9632 4329 9623
      4331 9609
TIME...MOT...LOC 2227Z 260DEG 13KT 4326 9616

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jun 21, 4:45 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 21, 4:45 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 PM CDT SUN JUN 21 2009

.DISCUSSION...
SCATTERED LINE OF SHOWERS/THUNDERSTORMS DEVELOPING ALONG WIND SHIFT
FROM SOUTHERLY TO WESTERLY WINDS...AND THIS AREA WILL SWING THROUGH
NORTHWEST IOWA THROUGH THE LATE AFTERNOON/EARLY EVENING. TORNADIC
THREAT WITH LOW CLOUD BASES SEEMS GREATEST SEVERE WEATHER THREAT
THROUGH THE NEXT FEW HOURS...THOUGH VERY WARM TEMPS THROUGH THE
CLOUD LAYER LEADING TO HEAVY RAINFALL RATES AND POTENTIAL FOR
LOCALIZED URBAN FLOODING. STORMS PARTIALLY HEATING DRIVEN...SO
EXPECT THEM TO DECREASE IN INTENSITY/COVERAGE TOWARD SUNSET. SKIES
SHOULD BECOME MOSTLY CLEAR BEHIND THE WAVE...AND WITH LIGHT WINDS
OVER THE AREA AND ABUNDANT LOW LEVEL MOISTURE PERSISTING OVER THE
AREA TONIGHT...WILL LIKELY SEE SOME PATCHY FOG DEVELOP TOWARD
DAYBREAK. /JH

WL TURN UP THE STEAM HEAT ON MONDAY AS HGHTS BUILD ALFT AND MID LVL
TMPS CONTINUE TO WARM. WL NOT TAKE LONG TO BURN OFF THE PATCHY
FOG...AND THEN AT LEAST PARTIAL SUNSHINE WL DRIVE TMPS UP QUICK
EFFECTIVELY...AND THE PREEXISTING INVERSION ACTING TO POOL ALL THE
EVAPORATED MOISTURE. FOR THE MOMENT...TMP/DWPT FORECAST ENDS UP
RIGHT UP AGAINST THE CRITERION...WITH 100 TO 105 HEAT INDICES
THROUGH THE AFTERNOON FOR THE LOWER MO VLY TOWARD KSLB. WL HAVE TO
BE SOMETHING TO WATCH GIVEN THE EXTREME HEAT. VERY WARM TMPS ALFT TO
THE SOUTH SHUD KEEP CONVECTION AT BAY...WITH WARM FRONT LIFTING TO
CNTRL SD TO NERN NEBRASKA LN BY LATE DAY...AND CDFNT DRIVEN BY FIRST
NRN STREAM IMPULSE STARTS TO PUSH INTO WRN CWA BY EVENING. LITTLE
BIT OF A TRIPLE PT IN S CNTRL SD...AS AS HEATS OUT...WL WORK ON
ERODING WHAT IS OTHERWISE A FAIRLY CAPPED ATM AT 40-90 J/KG WHEN
MODIFIED SLIGHTLY FOR EXCESSIVE DWPTS. WRN MO VLY MAY BE A FLASH
POINT FOR EVNG CONVECTION...WHICH WL BE CONDITIONALLY A LITTLE
RAUCOUS ON BASIS OF DEEP SHEAR AND 1500-2000 J/KG INSTABILITY.

FOCUS SHOULD BE ON A COUPLE POTENTIAL AREAS THRU MON EVNG...THE
LOWER MO VLY NEAR WMFNT...AND SLIGHTLY ELEVATED FROM S CNTRL AREAS
TOWARD THE MID JAMES VALLEY...THEN CONGEALING TO A MORE BROAD THREAT
AS LLJ INCREASES.

SO MUCH WL END UP DEPENDING ON BOUNDARY LOCATION AND CONVECTIVE
ACTION FOR THE TUE/WED PERIOD.  EXPECT THAN MON NIGHT CONVECTION AND
THE FIRST WAVE WL HELP PUSH THE BNDRY DOWN TOWARD A VERMILLION TO
KSPW LINE EARLY IN THE DAY.

AGAIN...SHUD BE FAIRLY CAPPED BNDRY WITH WARM MID LVL TMPS AND
CONTINUED HIGH HGTS. NEXT WAVE MOVES IN LTR TUE AND TUE
NIGHT...INDUCING BDNRY TO WAFFLE NWRD...AND SHOULD INCITE ANOTHER
UPRISING IN CONVECTION. LKLY THAT WL HAVE TO OCCUR ALG/NORTH OF THE
BNDRY...WITH CHANCES INCREASING THRU THE EVNG. SOME SVR WX AGAIN
WITHIN EXPECTATIONS ASSUMING DEVELOPMENT...FOCUSING ON DAMAGING WIND
AND LARGE HAIL...AND EARLY EVNG TORNADO THREAT ALG BNDRY. POTENTIAL
INSTABILITY WL BE EVEN HIGHER.  MOISTURE SUGGESTS CONDITIONAL
FLOODING THREAT AS WELL. OTHERWISE...A BIG TEMPERATURE CHALLENGE...
AS MAY REMAIN IN THE 80S NORTH OF THE BNDRY...AND COULD GET NEAR 100
ARND THE KSUX/KSLB AREA.

UPR FORCING IN ENTRANCE REGION OF JET LINGERS MORE ON WED...SO MAY
NOT GET THE QUIET DOWN PERIOD...WHICH WL AFFECT TMPS TO THE NORTH OF
THE BNDRY. CONTINUED RISK FOR HEAVY RAINFALL...WHILE DEEP SHEAR
REMAINS PRESENT...LOWER SHEAR REMAINS CONCENTRATED ONLY NEAR BNDRY
LOCATION THRU EXTREME SERN SD/NW IA. ANOTHER DAY OF STRONG CROSS
FRONT THERMAL GRADIENT AS WELL...ENHANCED EVEN MORE BY CONTINUED
CLOUDS/PCPN ON COOL SIDE.

DURING THE EXTENDED RANGE PERIOD /WED NIGHT THROUGH SUN/ WL CONTINUE
TO DEAL WITH CHALLENGE OF THE IMPACT OF CONVECTION AND VARIOUS WAVES
ON THE SLOWLY RETROGRADING PLAINS RIDGE. A WHOLE SPECTRUM OF SLNS
AGAIN AT HAND...VARYING FROM THE 00Z CANADIAN WHICH RETROGRADES THE
CORE OF THE RIDGE BACK TO THE SWRN U.S. TO THE FLATTER 06Z GFS...TO
THE AMPLIFIED 00Z ECMWF.  VARIOUS GFS RUNS JUST TOO FAST AND TOO
AGGRESSIVE WITH TROUGHS MOVING INTO MEAN RIDGE...AND IN THE
ENSEMBLE...ACTUALLY ENDS UP ALMOST 180 DEGREES OUT OF PHASE BY NEXT
WEEKEND WITH THE MEAN/MAJORITY OF MEMBERS. A SLOWER PROGRESSION TO
SYSTEMS THROUGH THE STRENGTHENING PLAINS RIDGE SEEMS TO BE SUPPORTED
BY MAJORITY OF SLNS...AND FOLLOW GENERALLY ALONG HPC LARGE SCALE
REASONING THRU THE FCST.

BNDRY SLOWING UP THRU SERN CWA WED EVENING WL FOCUS THREAT FOR
THUNDERSTORMS ONCE AGAIN...BUT AS JET ENTRANCE WORKS EWRD AWAY FROM
AREA...SHUD COLLAPSE SEWRD THRU THE NIGHT AND EXIT BY EARLY THU.
ANOTHER FAIRLY DECENT RIDGE CRASHING WAVE EXPECTED LATER FRIDAY INTO
SAT...AND WL DRIVE ANOTHER CDFNT ACROSS THE REGION. WL SEE FIRST WAA
THREAT FOR CONVECTION BUILDING LATER THU NIGHT INTO THE WRN CWA...
BUILDING EWRD BEFORE ENHANCED FRI EVNG BY APPROACHING WAVE. INDUCING
A STRONGER LLJ FRI EVENING...SCENARIO TO GET MCS DEVELOPMENT THRU
NERN CWA ON EDGE OF WARMER MID LVL TMPS AND PROGRESSING ESE
OVERNIGHT. FOR THE TIME...KEPT SAT INTO SAT NIGHT DRY AS LOW LVL
FLOW TURNS N AND NW FLOW ALFT SHUD BE FREE FROM DISTURBANCES FOR A
BRIEF TIME. LOW CHC FOR CONVECTION ON SUNDAY TAKES INTO ACCOUNT A
SLOWER APPROACH OF ENERGY ALG SRN STREAM OF WLYS LIFTING OUT OF SWRN
U.S. /CHAPMAN

&&

.AVIATION...
WDSPRD MVFR-LOCALLY IFR CIGS PERSISTING OVER NORTHEAST PORTIONS OF
THE FA LATE THIS AFTERNOON SHOULD IMPROVE THROUGH THE EVENING AS
WINDS BECOME MORE SOUTHERLY. ISOLATED MVFR CIGS ASSOCIATED WITH
SHRA/TSRA ALSO POSSIBLE OVER NORTHWEST IOWA THROUGH SUNSET. AFTER
02Z-03Z...EXPECT CLEARING SKIES AND LIGHT WINDS...THOUGH WITH HIGH
AMOUNTS OF BOUNDARY LAYER MOISTURE...WILL LIKELY SEE MVFR-LOCALLY
IFR VSBYS IN BR DEVELOP ACROSS MOST OF THE CWA AFTER 06Z. ANY BR
SHOULD LIFT BY 14Z...LEAVING VFR CONDITIONS ACROSS THE AREA THE
BALANCE OF THE DAY. /JH

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jun 21, 11:57 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1157 AM CDT SUN JUN 21 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1157 AM CDT SUN JUN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING FROM NORTHWEST
IOWA... INTO THE INTERSTATE 90 CORRIDOR IN SOUTHWEST MINNESOTA
THIS AFTERNOON. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND
ISOLATED TORNADOES ARE THE GREATEST THREAT...WITH THE TORNADO
THREAT FOCUSED NEAR A WARM FRONT LIFTING THROUGH THE AREA.
RELATIVELY WARM AIR ALOFT WILL LIMIT HAIL SIZE...THOUGH HAIL TO
THE SIZE OF QUARTERS WILL BE POSSIBLE FROM THE STRONGEST STORMS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA LATE MONDAY
AFTERNOON AND NIGHT...WITH ANOTHER CHANCE LATE TUESDAY AFTERNOON
AND NIGHT. SHOULD STORMS DEVELOP...SOME STORMS COULD BECOME
SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON
WENDESDAY...SOME OF WHICH COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 3 PM AND 8 PM OVER
NORTHWEST IOWA AND INTO THE INTERSTATE 90 CORRIDOR OF SOUTHWEST
MINNESOTA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:33 PM CDTTornado WarningFSDLyon, Sioux27 min
Jun 21, 5:56 PM CDTTornado WarningFSDLyon, Sioux49 min

Nearby

Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.